Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 26, NWS Las Vegas, NV

May 25, 2019Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at May 25, 2019, 1:26 PM PDT for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at May 26, 2019, 11:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 25, 2019, 1:26 PM PDT (20:26 UTC)
In effect from
May 26, 2019, 11:00 AM PDT
Expired
May 27, 2019, 2:00 AM PDT
In force
15 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2279 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WWUS75 KVEF 252026
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
126 PM PDT Sat May 25 2019


CAZ522-523-525-261200-
/O.NEW.KVEF.WI.Y.0026.190526T1800Z-190527T0900Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including Furnace Creek, Stovepipe Wells, Shoshone,
Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, 
and Twentynine Palms
126 PM PDT Sat May 25 2019

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 AM PDT MONDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM Sunday to 2 AM PDT
Monday. 

* WINDS...Southerly winds gusting 40 to 50 mph. 

* TIMING...Winds will be increasing late Sunday
  afternoon...peaking during the early evening...and tapering off
  late in the evening.

* IMPACTS...Difficult driving conditions. Reduced visibility in
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
4 follow-up statements
153 
WWUS75 KVEF 261106
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
406 AM PDT Sun May 26 2019



AZZ002-036-CAZ527-NVZ021-261800-
/O.NEW.KVEF.LW.Y.0005.190526T1800Z-190527T0400Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, 
Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, 
and Laughlin
406 AM PDT Sun May 26 2019 /406 AM MST Sun May 26 2019/

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM 
PDT THIS EVENING...

The National Weather Service in Las Vegas has issued a Lake Wind
Advisory, which is in effect from 11 AM this morning to 9 PM this
evening. 

* WINDS...Southerly winds 20 to 30 mph...gusting to 40 mph.

* TIMING...Winds will begin to increase late this morning, peak
  late this afternoon, then decrease this evening.

* IMPACTS...Strong winds will create dangerous boating conditions
  on Lake Mead, Lake Mohave, and Lake Havasu. High waves and
  choppy waters may capsize or swamp small boats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters are urged to avoid the open water and stay near the shore
or in protected coves or inlets.

&&

$$

NVZ014-017-261800-
/O.EXA.KVEF.WI.Y.0026.190526T1800Z-190527T0900Z/
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Beatty, Goldfield, Silver Peak, Dyer, 
Pahrump, Indian Springs, Desert Rock, and Amargosa Valley
406 AM PDT Sun May 26 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT
MONDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM this morning to 2 AM PDT
Monday. 

* WINDS...Southerly winds gusting 40 to 50 mph.

* TIMING...Winds will increase late this afternoon... peak early
  this evening...and taper off late tonight.
  

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ522-523-525-261800-
/O.CON.KVEF.WI.Y.0026.190526T1800Z-190527T0900Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including Furnace Creek, Stovepipe Wells, Shoshone,
Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, 
and Twentynine Palms
406 AM PDT Sun May 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
2 AM PDT MONDAY...

* WINDS...Southerly winds gusting 40 to 50 mph.

* TIMING...Winds will increase late this afternoon...peak early 
  this evening...and taper off late tonight.

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
820 
WWUS75 KVEF 261755
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1055 AM PDT Sun May 26 2019

CAZ522-523-525-NVZ014-017-270415-
/O.CON.KVEF.WI.Y.0026.190526T1800Z-190527T0900Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Furnace Creek, Stovepipe Wells, Shoshone,
Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, 
Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, 
Indian Springs, Desert Rock, and Amargosa Valley
1055 AM PDT Sun May 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WINDS...Southerly winds gusting 40 to 50 mph.

* TIMING...Winds will continue to increase through this 
  afternoon... peak early this evening...and taper off late 
  tonight. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-270400-
/O.CON.KVEF.LW.Y.0005.190526T1800Z-190527T0400Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, 
Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, 
and Laughlin
1055 AM PDT Sun May 26 2019 /1055 AM MST Sun May 26 2019/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING...

* WINDS...Southerly winds 20 to 30 mph...gusting to 40 mph.

* TIMING...Winds will continue to increase and peak this
  afternoon, then decrease this evening.

* IMPACTS...Strong winds will create dangerous boating 
  conditions on Lake Mead, Lake Mohave, and Lake Havasu. High 
  waves and choppy waters may capsize or swamp small boats. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters are urged to avoid the open water and stay near the shore
or in protected coves or inlets.

&&

$$
931 
WWUS75 KVEF 270400
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
900 PM PDT Sun May 26 2019

AZZ002-036-CAZ527-NVZ021-270500-
/O.EXP.KVEF.LW.Y.0005.000000T0000Z-190527T0400Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, 
Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, 
and Laughlin
900 PM PDT Sun May 26 2019 /900 PM MST Sun May 26 2019/

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING...

Gusty southerly winds within the Lake Mead National Recreation
Area will continue to subside overnight. The lake wind advisory
has been allowed to expire.

$$

CAZ522-523-525-NVZ014-017-270900-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-190527T0900Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Furnace Creek, Stovepipe Wells, Shoshone,
Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, 
Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, 
Indian Springs, Desert Rock, and Amargosa Valley
900 PM PDT Sun May 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WINDS...Southerly winds gusting 40 to 50 mph.

* TIMING...Winds will continue this evening and taper off late 
  tonight. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
425 
WWUS75 KVEF 270858
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
158 AM PDT Mon May 27 2019



CAZ522-523-525-NVZ014-017-271000-
/O.EXP.KVEF.WI.Y.0026.000000T0000Z-190527T0900Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Furnace Creek, Stovepipe Wells, Shoshone,
Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, 
Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, 
Indian Springs, Desert Rock, and Amargosa Valley
158 AM PDT Mon May 27 2019

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Wind speeds within the advised areas have weakened below 
thresholds and are expected to continue to decrease through the 
morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 25, 8:45 AM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, May 25, 8:45 AM PDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
845 AM PDT Sat May 25 2019

.SYNOPSIS...A potent late season storm system will bring another
round of high elevation snow to the Sierra with widespread shower
and thunderstorm activity as well, mainly north of Interstate 40.
Cool and unsettled weather will persist through Memorial Day
before temperatures gradually rebound and conditions dry out next
week.
&&

.UPDATE...A band of showers is currently extending from near
Tonopah, NV southwestward towards Scottys Castle, CA associated with
a weak trough over the western Great Basin. This trough will linger
across our western areas this afternoon before being absorbed by a
larger incoming trough tonight into Sunday. In the meantime, cool
temperatures aloft of -17C to -19C will pool across our western
zones, resulting in some limited instability which will encourage a
few low topped showers and thunderstorms, mainly across Inyo,
Esmeralda, and central Nye counties.

The current forecast has the above mentioned trends well covered,
and no updates are needed  this morning.

-Outler-

&&

.SHORT TERM...through Memorial Day.

Aside from an area of scattered showers moving across Esmeralda
County, conditions are tranquil. Temperatures are running 3-6
degrees warmer than 24 hours ago. This trend will continue today
bringing afternoon temps a little closer to their late-May normals.
An opening upper low spinning southward through NorCal will
slingshot a piece of energy across central California today. The
associated forcing along with steepening mid-level lapse rates
should aid scattered showers and storms across Inyo, Esmeralda, and
Nye counties this afternoon. Most of the convection today should be
garden variety and produce little impact, however a few stronger
storms may produce small hail and heavy rain. Convection will trend
down this evening.

Another closed upper low, currently spinning south along the British
Columbia coastline, will continue to track along the Pacific
coastline through Sunday morning before pivoting into the region
Sunday evening. As this system edges down the coast the low is
progged to deepen to ~545 dm low. This strong system  will spread
numerous showers into the area. Best chances for rain and high-
elevation will be north of I-40. Confidence in snow amounts is still
low, but improving. That said, southern Sierra elevations above 7000
ft may see 3-8" of new snow Sunday/Monday. Similarly, the Spring
Mountains may see 2-6" of snow above 7,000 ft with flurries as low
as 5,500 ft. Given the increased recreation over the holiday weekend
and this late-season snow event, the Winter Storm Watch in the east
Sierra/White Mtns has been replaced with a Winter Weather Advisory.
Additionally, the Spring Mountains were added to the advisory due to
a plausible increase in snow-related impacts. Both advisories will
begin Sunday morning and continue through Monday morning.

Along with the precipitation, increased winds are expected Sunday
with gusts 30-40 MPH possible across the region. With windy
conditions, increased chop is expected on area lakes, leading to
hazardous boating conditions. Elsewhere, strong winds may result in
sporadic blowing dust, especially across the San Bernardino County
areas.

By Memorial Day the upper low will exit to the east. Wrap-around
showers should linger behind the low and keep shower chances across
our northern zones through late Monday evening. Anomalously low
temperatures are expected Monday with highs 15-20 degrees below
normal.

.LONG TERM...Tuesday through Friday.

Broad troughing will continue over the western U.S. through next
week. A few impulses meandering through the weak cyclonic flow will
result in bouts of cloud cover, afternoon showers/thunderstorms
across the northern zones, and periods of breezy winds. Despite
these transient disturbances, temperatures are expected to
approaching normal readings by next weekend.
&&

.AVIATION...For McCarran...Light wind expected through mid-
morning. Anticipate a southeast wind developing late morning with
speeds up to 10 kts. Winds should shift more southerly in afternoon
with gust potential up to 25 kts. Ceilings should stay at or above
10 kft through the period. Winds should subside a bit during the
late night hours before increasing again Sunday morning.

For the rest of southern Nevada, northwest Arizona and southeast
California...More scattered shower development will mainly be
concentrated to Inyo and Esmeralda Counties. Isolated showers are
possible over the higher terrain Clark and Lincoln Counties.
Elsewhere, ceilings should stay at or above 10 kft across the Mojave
Desert. Southerly winds will increase mid-day with gust potential up
to 25 kts.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Boothe
AVIATION.....Pierce

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, May 25, 7:49 AM PDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
749 AM PDT SAT MAY 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     FLOOD            1 SSW EAGLE VALLEY RESE 38.00N 114.21W
05/24/2019                   LINCOLN            NV   DEPT OF HIGHWAYS

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
            SSW EAGLE VALLEY RESERVOIR. NDOT REPORTED A
            CLOSED ROADWAY DUE TO FLOODING ALONG SR322
            ALSO KNOWN AS URSINE ROAD FROM MILE MARKERS
            16 TO 18 IN BOTH DIRECTIONS. THIS IS LONGER
            DURATION FLOODING RESULTING FROM SEVERAL
            DAYS OF RAINFALL AND RUNOFF IN THE MEADOW
            VALLEY WASH. ELEVATED FLOWS IN THE MEADOW
            VALLEY WASH ROSE FROM 5.5 FEET NOON THURSDAY
            AND PEAKED AT 7.82 FEET AT NOON FRIDAY.
            FLOWS REMAIN ELEVATED AND AT MINOR FLOOD
            STAGE.

&&

CO

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:13 AM PDTWinter Weather AdvisoryVEFInyo55 hr

Nearby

Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.